MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER
Catalog Number 381244
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte gn 18ga x 1.16in had foreign matter compromised sterility concern as unknown material attached to side of cannula.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Based on the fm material type, investigation was conducted to identify the potential fm sources.The raw materials of the product components were reviewed, and no component is using polyacetal as the raw material.The assembly process was reviewed.Upon checking, there was no transparent, loose polyacetal material found near the manufacturing areas.All the machines on the production line are fully covered, surfaces that are in contact with product are cleaned periodically per the cleaning schedule.Furthermore, there was no cannula tip damage observed on the returned sample, hence it was unlikely that the long, coiled up fm was introduced by the cannula skiving off material it was in contact with.The fm most likely dropped on the cannula tip.With no poly(acetal) material used to manufacture the product components, and no loose polyacetal material found near the machines, the actual foreign matter source could not be identified.As the sample was returned in open packaging, actual root cause could not be established.Based on the complaint history review, this is the first fm complaint reported for this batch.Hence, this is most likely an isolated case.As current control, there is an outgoing inspection and in-process inspection in place to check for foreign matter.There is also a 4-hourly housekeeping in place to clean all the machine mechanisms in direct contact with products with alcohol (70% ipa).
 
Event or Problem Description
Compromised sterility concern as unknown material attached to side of cannula.

Brand Name
BD INSYTE GN 18GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19304353
Report Number2243072-2024-00622
Device Sequence Number7337454
Product Code FOZ
UDI-Device Identifier00382903812448
UDI-Public(01)00382903812448
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381244
Device Lot Number3293950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown